Med changes are never, ever fun.
Right now we’re titrating me OFF of Olanzapine and adding in Latuda. The Olanzapine was causing excessive weight gain and elevated blood sugars, and that was Not Cool. We knew it might, but I’d been struggling so much that when it was offered as an option that ALMOST ALWAYS works, I judged it worth a try.
It was good for ~two years before it became too much.
I went into this knowing that it would be rough. This is especially painful because I was happy with how predictable my life had become. Two weeks, swing up, two weeks, swing down, and neither swing was incapacitating. I’d have a few days of struggle and then a week and some of neutral, slightly low, territory. So, not ‘normal’ for your standard people, but mild enough that I was coping.
I knew it would be rough.
I knew it.
I’m eight days into it, and the joy has sucked out of my life. Nothing is enjoyable, nothing eases it the ache, and I cry randomly. Can I tell you why I’m crying? No. There’s no reason. It’s just like the faucet turned on and BOOM tears. My mood is tanking, and everything seems hopeless.
It sounds dramatic, but Bipolar can be a dramatic disorder. It’s part of why I’m compliant with my meds, because they shave off the tops and bottoms of my swings and reduce angst and drama to normal-appearing-levels. I just want to live normally and not be gutted for no good reason.
Hopefully, this med change will work, and I’ll get back to that point.
But it’s hard right now.